Alert archive / Oklahoma / River Flood Advisories in 2021

River Flood Advisory 14, NWS Norman, OK

March 23, 2021Alfalfa County, Woods County, Oklahoma

NWS Norman, OK issued this river flood advisory at Mar 23, 2021, 9:29 AM CDT for Alfalfa County, Woods County, Oklahoma. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2021, 9:29 AM CDT (14:29 UTC)
Expired
Mar 24, 2021, 1:00 PM CDT
In force
28 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Alfalfa County, OK, Woods County, OK

The radar

The Vance AFB radar (KVNX), 42 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Salt Fork Arkansas River near Alva (AVAO2).

Action stage
10 ft
Minor stage
14.5 ft
Moderate stage
16.5 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07148400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at Mar 23, 6:28 AM CDT, 3 hours 1 minute earlier.

Area forecast discussion, Mar 23, 6:28 AM CDT, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Norman OK
628 AM CDT Tue Mar 23 2021

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 408 AM CDT Tue Mar 23 2021

The stacked low passing overhead lifts northeast today towards
the central plains and our region will lie within the wake of the
surface low with a tight pressure gradient. As a result, surface
winds shift to the west/northwest today with breezy conditions
expected through most of the day. Winds begin to diminish from
southwest to northeast during the afternoon and evening hours. Any
remaining showers should exit our area by late-morning. The dense
stratus is expected to slowly lift northeast with the attendant
low with mostly sunny skies expected over the southwestern two-
thirds of the CWA by afternoon. High temperatures will be tempered
by how long the clouds linger, but most areas should rise into
the 60s (OK) and near 70 over our TX counties.

Thompson

&&

.LONG TERM...
(Wednesday through Monday)
Issued at 408 AM CDT Tue Mar 23 2021

There is a marginal risk of severe thunderstorms for Wednesday for
areas south/east of a line from Prague - Oklahoma City - Medicine
Park - Electra. If storms develop, the main hazards would be large
hail and damaging wind gusts.

A shortwave trough swings down from the Pacific Northwest and amplifies
over the four corners region Tuesday night into Wednesday. In response
to the dynamic lift aloft, a weak surface low and warm front develop
over north Texas. Some moisture return is expected over far south/east
portions of the area on Wednesday afternoon and evening, but surface
dewpoints are only expected to reach near 50 to 55 degrees. Weak,
elevated instability with MUCAPE values near 400 to 800 J/kg and bulk
shear values near 50-60 knots are prog'd for southern portions of south-
central Oklahoma and western north Texas. Marginally severe thunderstorms
may develop over western/central Oklahoma Wednesday evening and progress
SE on Wednesday night. As for now, though, there is low confidence in
any severe storm development given the lack of moisture and instability.
Precipitation chances continue across southeast Oklahoma on Thursday
morning prior to the passage of upper trough axis.

A weak shortwave may travel across the TX panhandle and across KS on
Friday, and there is a low probability of showers across far NE portions
of our CWA on Friday night. A cold front then exits KS and moves across
our area on Saturday, though only a slight reduction in high temperatures
are forecast for Sunday. An upper trough then approaches the area early
next week and will bring chances for heavy rainfall. There are timing
differences between the models, and so arrival of the rain (if any)
is fuzzy. The 00Z GFS is rather bullish and has heavy rain spreading
northeast across our area on Monday, whereas the 12Z ECMWF shows little
rain developing over SE OK on Tuesday.

Otherwise, mild temperatures are expected with an uptick to above
average beginning Friday.

Thompson

&&

.AVIATION...
(12Z TAFS)
Issued at 626 AM CDT Tue Mar 23 2021

MVFR conditions will continue much of the day at KPNC and perhaps
KWWR, with the MVFR conditions farther south and west expected to
lift into VFR category between 14 and 16Z. Gusty west-northwest
winds will be seen across all terminals today, with veering to
northerly and weakening by 00Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  63  41  61  41 /  10   0  20  50
Hobart OK         65  38  57  38 /   0   0  30  20
Wichita Falls TX  69  42  67  42 /   0   0  20  30
Gage OK           60  35  48  33 /  10   0  60  50
Ponca City OK     58  39  58  41 /  30   0  20  60
Durant OK         70  45  73  49 /   0   0  20  40

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...01
LONG TERM....01
AVIATION...11
Hazardous weather outlook, Mar 23, 4:46 AM CDT, 4 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
446 AM CDT Tue Mar 23 2021

OKZ004>048-050>052-TXZ083>090-241000-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
446 AM CDT Tue Mar 23 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Thunderstorms...
Thunderstorms will be possible Wednesday evening into Thursday
morning. A few severe storms appear possible across south-
central and southeast Oklahoma on Wednesday evening. Strong to
severe storms are possible on Thursday morning over southeast
Oklahoma.

.Fire Weather...
Elevated fire weather conditions are possible on Friday over
southwestern Oklahoma and adjacent areas of western north Texas
due to breezy south winds, warm temperatures, and low relative
humidity.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 7:00 PM CDTSpecial Weather StatementOUNLove45 min
Mar 22, 8:36 PM CDTSpecial Weather StatementOUNSeminole24 min
Mar 22, 8:40 PM CDTSpecial Weather StatementOUNPontotoc35 min
Mar 22, 8:56 PM CDTAreal Flood AdvisoryOUNCleveland, Garvin, McClain, Pottawatomie6 hr
Mar 22, 9:04 PM CDTSpecial Weather StatementOUNTillman41 min
Mar 22, 9:44 PM CDTRiver Flood AdvisoryOUNPottawatomie, Seminole12 hr
Mar 22, 9:55 PM CDTSpecial Weather StatementOUNBryan50 min
Mar 22, 11:08 PM CDTSpecial Weather StatementOUNCotton37 min
Mar 23, 1:13 AM CDTSpecial Weather StatementOUNCleveland32 min
Mar 23, 1:37 AM CDTSpecial Weather StatementOUNLincoln, Oklahoma23 min
Mar 23, 2:00 AM CDTSpecial Weather StatementOUNLincoln30 min
Mar 23, 2:24 AM CDTSpecial Weather StatementOUNLincoln, Payne36 min
Mar 23, 2:58 AM CDTSpecial Weather StatementOUNLincoln32 min
Mar 23, 3:00 AM CDTSpecial Weather StatementOUNPayne30 min
Mar 23, 9:09 AM CDTRiver Flood WarningOUNMajor, Woods, Woodward23 hr
Mar 23, 9:23 AM CDTRiver Flood WarningOUNPottawatomie, Seminole6 hr
Mar 23, 9:27 AM CDTRiver Flood AdvisoryOUNKingfisher, Logan23 hr
Mar 23, 9:28 AM CDTRiver Flood AdvisoryOUNGrant, Kay, Noble23 hr
Mar 22, 8:02 PM CDTSpecial Weather StatementOUNFoard43 min
Mar 22, 10:29 PM CDTSpecial Weather StatementOUNWichita31 min

Nearby

River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.